PubMed Health⌕ Search

Biomedical subjects

N Picart

Publications and source records attributed to N Picart.

9 recordsLinked to original sources

[Drug hypersensitivity syndrome to valproic acid].

BACKGROUND: Drug-induced hypersensitivity syndrome is an uncommon but potentially life-threatening idiosyncratic drug reaction. It is usually due to aromatic anti-convulsants. We report the second case induced by sodium valproate, a non-aromatic anticonvulsant. CASE REPORT: A 28-year-old woman was treated with sodium valproate for 5 weeks. She suddenly developed a generalized maculo-papulous eruption with fever, node enlargement, hypereosinophilia and altered liver function. DISCUSSION: Drug-induced hypersensitivity is rarely induced by valproic acid. The time-course and positive patch tests using the diluted drug establish the diagnosis.

Adult↗

Paraneoplastic pemphigus associated with Castleman's tumour.

We present a case of paraneoplastic pemphigus associated with Castleman's disease. Our patient had stomatitis and vulvar erosions followed by a cutaneous polymorphous eruption. Investigations for neoplasia disclosed a Castleman's tumour suggesting the diagnosis of paraneoplastic pemphigus. The diagnosis was supported by immunoblotting using an extract of cow tongue although keratinocytes extracts did not identify relevant target antigens. One year after surgical excision of the tumour the patient remained unwell with persistent buccal erosions and lymphopenia. This case is unusual because of the length of its evolution before the discovery of the Castleman's tumour. It is only the second occasion that the association between paraneoplastic pemphigus and Castleman's tumour has been reported. Our case emphasizes the usefulness of immunoblotting on cow tongue in suspected cases of paraneoplastic pemphigus.

Castleman Disease↗

Intravenous diltiazem versus nitroglycerin for silent and symptomatic myocardial ischemia in unstable angina pectoris.

For 18 patients consecutively admitted to the coronary care unit for unstable angina, 48-hour electrocardiographic Holter monitoring was performed after they were randomly assigned in a single-blind fashion to 1 of 2 treatment groups. The first group was treated with acetylsalicylic acid (ASA) and intravenous nitroglycerin, the second with ASA and intravenous diltiazem. All of the patients treated with nitroglycerin still had ischemic episodes after 48 hours (33% were symptomatic), in contrast with 11% of the diltiazem group (11% asymptomatic). Maximal ST-segment depressions of symptomatic and asymptomatic episodes were significantly different; and no significant increases in heart rate were observed either during the 15 seconds before ischemia began or during the ischemic episode. During the 48 hours, the diltiazem group had significantly fewer ischemic episodes (17) than did the nitroglycerin group (145). We concluded that "on-line" ST-segment observation is of prime importance for monitoring unstable angina; that the majority of the ischemic episodes associated with unstable angina are silent; and that intravenous diltiazem could be an effective pretreatment for patients who must undergo mechanical or surgical therapy.

Aged↗

[Arrhythmias in patients with pacemakers].

Description of five cases of ventricular tachycardia and fibrillation in patients with a cardiac pacemaker and broad view of the mechanism leading to these rhythm disturbances. Attention is focused on the fact that these rhythm disturbances, which are most often provoked by abnormalities of pacing, may be sometimes completely unrelated.

Arrhythmias, Cardiac↗